Jump to content

Search the Community

Showing results for tags 'cognition'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hello all! I've been having a troubling time and at last I've found a place where people can listen. For around two months I had been very stressed by university decisions and having a major existential and academic crisis. After taking my exams my mind was working at 1000000 miles per hour and I was constantly stressed and evaluating everything. I'd found my self slowed down and constantly riddled by worry and regret and anxiety. I began taking '5-htp' which I was told would help somewhat. I then discontinued it and went on holiday and when I came back I felt slightly better. However my psychiatrist recommended going on Sertraline and prescribed it for me. I didn't really want to take it as I was feeling better but my family pressured me into it so I took it. That night, I was lying in bed and my brain was racing with worries and regrets and stressing and suddenly I felt something attack those thoughts, resist against them and dull them down. Initially, this frightened me inordinately but then I thought 'this is what this drug is meant to do' and just sort of let it happen. I then felt it attack against my verbal fluency and vocabulary and writing and evaluative skills. This seriously scared me and I felt my whole body fill with immense tension and stress and anxiety and felt as though I had gone into overdrive. My brain went into overdrive and I felt as though I'd never sleep again. I took it the next day and insisted that I stop it and didn't want it in my brain anymore so I went to the doctor and she told me the psychiatrist should never have prescribed it for me in the first place. She told me to stop it. I stopped taking it after only two days. The symptoms persisted and the world felt weird, dull and my perception of it awry. I suddenly developed this intense headache unlike anything ever experienced before - it was as though my whole brain was disintegrating. Like someone'd opened up a door in the sides of my head and it was all disintegrating away. This went away. I then started the 5-htp again, foolishly, unaware that it interacts with sertraline. I then stopped the 5htp after a couple of weeks of feeling strange, slowed down and sick. I hadn't slept at all since the sertraline. I then went away to Cambridge for a week to study English Literature and felt weird, slowed and dulled. Talking to people was hard and I found it difficult to form sentences, opinions and have conversations. Anyway, sitting in the lectures the pain in my head came on 10 fold. IT waslike my whole mind was disintegrating and I couldn't focus or concentrate or anything. I was petrified this and scared that at anymoment I may have a stroke or faint or something serious. I came back from Cambridge and told my parents and they simply thought I was psychotic, anxious and depressed. I insisted something was physically wrong with me and pushed to try and see a doctor. We went to the doctors who told me what I was experiencing wasn't real aand the drugs had no effect on me. They then prescribed my Valium because they said it was anxiety . I didn't want to take it but my parents forced me to. The Valium spaced me out and blunted my thoughts significantly. I then started to feel my brain shake and pump and wobble and light would effect me and I found myself talking strangely and so forth. It felt like my whole brain was sick and trying to be sick, like there's some horrible nocuous chemical eroding my brain and intelligence. I was walking around school confused and now it's like my brain has just shut down. I've discontinued the valium now but everything is wrong. I am completely Depersonalisation, I can't really remember my life and short term memory or process any new information or understand anything. My speech is terrible and I can't talk to people because when I do I frost over and it's like there's no-one inside me. it's like the lights have been turned off inside my own head and every day it is worse. No doctors think there is anything wrong and they just want to put me on Prozac and anti-psych meds now to shut me up. I don't know what to do anymore. My whole life is falling apart. I've gone from being someone who was intimidatingly intellectual, confident, creative, gregarious, sociable, quick witted, eloquent and so on to a bumbling, seemingly half brain dead zombie with no emotions, thoughts, feelings, opinions, memories or anything. Bear in mind I am only 17. What do I do? Every day it gets worse. The headaches are worse, the DP is worse, my cognition is worse, emotion lability is worse and the doctors are having none of it other than wanting to prescribe MORE ADs and APs. It feels like my whole brain is fizzling and wrong. Thanks! Any advice or similar experiences would be welcomed inordinately
  2. Hi all. Below is a chart of mood vs energy vs intellect waves I found helpful in understanding what was going on during a previous taper. Many may have seen it before since it is originally intended to explain the various types of depression. I found it helpful in understanding what was going on with my weird moods and cognition that I had never experienced prior to taper, either on or off rx, and were very confusing to me. The way I see it, as we taper these waves can be in various states (even other than those show) from day to day or even hour to hour until they find their, your particular body's own, individual natural state of homeostasis. From months to years. Maybe that state isn't ideal, but we can work on modifying it by safer, more natural means. I hope some of you find this helpful. Would love to hear your thoughts.
  3. Hello I have been on Zoloft for 2 years , and Seroquel for 2 years and pristiq and Cymbalta for the other 2 years. I have been off drugs for 6 months now and I am finding that my cognitive difficulties are greatly diminished. My short term memory is gone and I cannot concentrate, I am worried that it will affect my job performance and my ability to succeed in school. Is this irreversible did anyone get better.
×
×
  • Create New...